Question: I had cataract surgery in October with an AcrySof® IQ Lens Implant. I told my cataract surgeon that I was seeing floaters ever since the eye surgery. The floaters seem to be getting worse. What should I do?
Answer: Floaters after cataract surgery and lens implants are not uncommon. In most cases the floaters are the result of changes in the vitreous gel inside the eye. This can be due to a vitreous condensation, liquefaction or detachment-called Posterior Vitreous Detachment (PVD). If the floaters are increasing or if you see distortion, bending or bowing or bubbling of your vision-especially if there are flashes of light, it would be important to return to your cataract Surgeon and have a thorough examination of the retina and the vitreous to be sure there is no traction, tears or detachment of the retina.
Important Note: The information presented on the About Cataract Surgery Blog or provided in response to a request for information in the Ask Cataract Surgeons section on aboutcataractsurgery.com is not intended to diagnose or treat eye problems, eye conditions or eye diseases including appropriateness of treatment, risks, complications or side effects as related to Cataracts, Cataract Surgery or Lens Implants. In particular a response to an inquiry made on the Ask Cataract Surgeons section of aboutcataractsurgery.com is not meant to take the place of the professional medical care provided by your eye doctor, ophthalmologist and Cataract Surgeon. Contacting us via e-mail or any other means is not a substitute for medical care.